Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2004, 5:19 PM CDT for Holt County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2004, 5:19 PM CDT (22:19 UTC)
- Expired
- May 29, 2004, 6:15 PM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:05 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -656 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WUUS53 KLBF 292219 SVRLBF NEC089-292315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 520 PM CDT SAT MAY 29 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 615 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. SIREN ACTIVATION IS SUGGESTED. THIS STORM WAS LOCATED NEAR EMMET...OR ABOUT 7 MILES WEST OF ONEILL...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ONEILL AROUND 540 PM CDT LAT...LON 4274 9916 4217 9913 4213 9836 4276 9837 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:45 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 29, 3:45 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SAT MAY 29 2004
THE IMMEDIATE FORECAST CHALLENGE IS THE POTENTIAL FOR SEVERE WEATHER
THIS EVENING.
.DISCUSSION...
FOR THE FIRST PERIOD, SEVERE OUTLOOK GUIDANCE HAS PRETTY MUCH
WRITTEN IT. THE WARM FRONT AND DRY LINE SHOULD KEEP THE STRONGEST
SEVERE WEATHER IN THE EASTERN PART OF THE FORECAST AREA
APPROXIMATELY EAST OF A LINE FROM AINSWORTH TO NORTH PLATTE. THERE
IS STILL THE POSSIBILITY THAT STORMS IN COLORADO COULD WORK INTO THE
SOUTHWEST PART OF THE STATE. HOWEVER, LOW LEVEL MOISTURE PROFILES
ARE DRY, AND THERE IS NOT A HIGH PROBABILITY OF MEASURABLE.
THE REST OF THE FORECAST THROUGH MONDAY EVENING IS A BLEND OF
ETA40 AND SURROUNDING OFFICES. I HAVE MADE NO BIG CHANGES TO THE
FORECAST FOR TUESDAY AND WEDNESDAY.
THE GFSLR SHOWS FAIRLY DECENT CONTINUITY WITH THE PREVIOUS RUN
IN ITS TREATMENT OF THE FEATURES AFFECTING THE PLAINS THROUGH NEXT
SATURDAY. HOWEVER, IT IS MORE PROGRESSIVE THAN THE ECMWF WITH THE
ONSET OF THE TROUGH IN THE PACIFIC NORTHWEST. THAT FEATURE, HOWEVER
IS BEYOND THE DAY7 FORECAST. SO, OVERALL, MY CONFIDENCE IN THE GFS
SOLUTION IS MODERATE FOR THURSDAY THROUGH SATURDAY.
BEGINNING THURSDAY, RETURN FLOW IS FORECAST TO BRING MOISTURE
FROM THE GULF ACROSS TEXAS AND NORTHWARD ALONG THE HIGH PLAINS. AS
A RESULT, BY FRIDAY EVENING, LIFTED INDICES DECREASE TO -4C TO -6C
OVER MUCH OF NEBRASKA WITH 850MB SPECIFIC HUMIDITY INCREASING TO 10-
12G/KG AND SATURATION DEFICITS LESS THAN 50MB. A DEVELOPING SURFACE
BOUNDARY ON THE HIGH PLAINS WILL PROVIDE THE LOW LEVEL CONVERGENCE
AND WARM ADVECTION FOR INITIAL FORCING. MUCH DRIER AIR FOLLOWS IN
THE WAKE OF THE BOUNDARY SATURDAY AND PRETTY MUCH CUTS OFF THE
PRECIPITATION. SO, I AM LOOKING AT A CHANCE OF THUNDERSTORMS ON A
PRIMARILY DIURNAL CYCLE THURSDAY NIGHT AND AGAIN FRIDAY NIGHT.
&&
.SYNOPSIS...
SURFACE ANALYSIS SHOWED A BOUNDARY/WARM FRONT THROUGH CENTRAL
NEBRASKA 60-65F DEWPOINTS EAST OF AINSWORTH, BROKEN BOW, AND
LEXINGTON. HAND ANALYSIS OF THE 18Z RAOB DATA SHOWED 850MB DEWPOINTS
AT OR ABOVE 10C OVER THE EASTERN HALF OF NEBRASKA.
&&
.LBF...WATCHES/WARNINGS/ADVISORIES...NEZ058-069>071 WIND ADVISORY
UNTIL MIDNIGHT.
&&
SPRINGERHazardous weather outlook, May 29, 12:44 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1244 PM CDT SAT MAY 29 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-301030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1244 PM CDT SAT MAY 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT A DANGEROUS AND SIGNIFICANT WEATHER OUTBREAK IS LIKELY THIS AFTERNOON. THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM BARTLETT IN WHEELER COUNTY TO OCONTO IN CUSTER COUNTY. A MODERATE RISK OF SEVERE STORMS EXIST EAST OF A LINE FROM MILLS IN KEYA PAHA COUNTY TO ANSELMO IN CUSTER COUNTY TO CURTIS IN FRONTIER COUNTY. THERE IS A CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGHOUT WESTERN AND NORTH CENTRAL NEBRASKA...HOWEVER THE GREATEST RISK FOR SEVERE THUNDERSTORMS TO FORM WILL BE EAST OF A LINE FROM SPENCER IN BOYD COUNTY...TO CALLAWAY IN CUSTER COUNTY...AND CURTIS IN FRONTIER COUNTY. MAIN THREAT OF SEVERE WEATHER WILL BE LARGE DAMAGING HAIL...STRONG WINDS...AND POSSIBILITY A FEW TORNADOES. THE FRONT WILL EXTEND SOUTHWEST FROM JUST EAST OF VALENTINE IN CHERRY COUNTY TO HAYES CENTER IN HAYES COUNTY. SOUTH WINDS IN ADVANCE OF THE FRONT WILL CONTINUE TO DRAW WARM...MOIST AIR NORTHWEST. AFTERNOON HEATING WILL STEADILY DESTABILIZE THE ATMOSPHERE WITH SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE FRONT WITH INCREASING SHEAR TO RESULT IN SUPERCELL DEVELOPMENT INTO THE EVENING AS THE FRONT PUSHES EAST. BY 10 PM CDT THE FRONT WILL BE EAST OF THE OUTLOOK AREA WITH THE THREAT FOR SEVERE THUNDERSTORMS TO END. HOWEVER THE POTENTIAL WILL REMAIN OVERNIGHT FOR SCATTERED CONVECTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FROM 4 PM CDT TO 10 PM CDT...WITH THE GREATEST POTENTIAL TO BE EAST OF A LINE FROM MILLS IN KEYA PAHA COUNTY...TO CALLAWAY IN CUSTER COUNTY...AND CURTIS IN FRONTIER COUNTY. TLK/CAB
In the hours before
Local storm report, May 29, 4:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0434 PM TORNADO BRADY 41.02N 100.37W
05/29/2004 LINCOLN NE LAW ENFORCEMENT
MOVING ACROSS I80 INTO BRADY
&&
MBLocal storm report, May 29, 4:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0457 PM TORNADO 3 N BRADY 41.07N 100.37W
05/29/2004 LINCOLN NE LAW ENFORCEMENT
MOVING NNE
&&
MBLocal storm report, May 29, 5:02 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
502 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0457 PM TORNADO 6 W CALLAWAY 41.29N 100.04W
05/29/2004 CUSTER NE LAW ENFORCEMENT
&&
MBLocal storm report, May 29, 5:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0503 PM TORNADO 6 W CALLAWAY 41.29N 100.04W
05/29/2004 CUSTER NE LAW ENFORCEMENT
CORRECTION FOR TIME OF LAST LSR
&&
MBLocal storm report, May 29, 5:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
506 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0506 PM TORNADO W BRADY 41.02N 100.37W
05/29/2004 LINCOLN NE LAW ENFORCEMENT
&&
MBLocal storm report, May 29, 5:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM TORNADO 3 S OCONTO 41.10N 99.76W
05/29/2004 CUSTER NE LAW ENFORCEMENT
&&
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| May 29, 2:44 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 61 min |
| May 29, 4:25 PM CDT | Tornado Warning | LBF | Custer, Lincoln | 35 min |
| May 29, 4:57 PM CDT | Tornado Warning | LBF | Custer, Lincoln | 63 min |
| May 29, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 54 min |
| May 29, 5:24 PM CDT | Tornado Warning | LBF | Loup | 36 min |
| May 29, 5:33 PM CDT | Tornado Warning | LBF | Holt | 27 min |
| May 29, 5:50 PM CDT | Tornado Warning | LBF | Custer | 55 min |
| May 29, 5:55 PM CDT | Tornado Warning | LBF | Logan, Loup | 35 min |
| May 29, 5:57 PM CDT | Tornado Warning | LBF | Holt | 33 min |
| May 29, 6:24 PM CDT | Tornado Warning | LBF | Logan | 66 min |
| May 29, 6:27 PM CDT | Tornado Warning | LBF | Blaine | 33 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| May 29, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 58 min |
| May 29, 6:43 PM CDT | Tornado Warning | LBF | Custer | 32 min |
| May 29, 6:51 PM CDT | Flash Flood Warning | LBF | Holt | 3 hr |
| May 29, 6:56 PM CDT | Tornado Warning | LBF | Blaine | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.